Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 18, 2012, 1:53 PM EDT for Adams County, Allen County, Wells County, Indiana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 1:53 PM EDT (17:53 UTC)
- Expired
- Jul 18, 2012, 2:20 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IN, Allen County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:53 PM EDT | HAIL 1 | 5 Sw Fort Wayne, IN | OBSERVER REPORTED HAIL OVER THE LAST HALF HOUR. INCREASE FROM PEA TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953
WUUS53 KIWX 181753
SVRIWX
INC001-003-179-181845-
/O.NEW.KIWX.SV.W.0078.120718T1753Z-120718T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
153 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA...
NORTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
SOUTH CENTRAL ALLEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 245 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
OVER SOUTHERN ALLEN COUNTY...OR 7 MILES SOUTH OF FORT WAYNE...AND
MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN WELLS...NORTHERN ADAMS AND SOUTH CENTRAL ALLEN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS HESSEN CASSEL...POE...
MIDDLETOWN...HOAGLAND AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4099 8527 4107 8518 4092 8480 4091 8480
4089 8518
TIME...MOT...LOC 1754Z 302DEG 11KT 4098 8516
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
629
WWUS53 KIWX 181820
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
220 PM EDT WED JUL 18 2012
INC001-003-179-181830-
/O.CAN.KIWX.SV.W.0078.000000T0000Z-120718T1845Z/
ALLEN IN-ADAMS IN-WELLS IN-
220 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELLS...NORTHERN
ADAMS AND SOUTH CENTRAL ALLEN COUNTIES IS CANCELLED...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER VERY
HEAVY RAIN WILL CONTINUE OVER SOUTH CENTRAL ALLEN...NORTHEAST WELLS
AND NORTHERN ADAMS COUNTIES THROUGH 3 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4099 8527 4107 8518 4092 8480 4091 8480
4089 8518
TIME...MOT...LOC 1820Z 302DEG 11KT 4094 8507
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:31 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 18, 1:31 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
131 PM EDT WED JUL 18 2012
.UPDATE...
FORECAST GENERALLY ON TRACK FOR THE TIME BEING. CONVECTION
EXPANDING ACROSS SE COUNTIES WITH SVR TSTM WATCH NOW IN EFFECT
INTO EARLY EVENING. MAIN THREAT FOR THE WATCH AREA WILL LIKELY BE
OVER THE NEXT 2 TO 4 HOURS. CONTINUING TO MONITOR UPSTREAM CU
FIELD ACROSS WI/IA/IL/MN WHERE ADDITIONAL STORMS MAY FIRE THIS
AFTERNOON AND DROP SE TOWARDS THE AREA.
TEMPS WILL BE LEFT AS IS AS WILL HEAT ADVISORY WITH AREAS OUTSIDE
CONVECTION STILL SEEING HOT AND MUGGY CONDITIONS. WHILE SOME AREAS
MAY SEE COOLING FROM CLOUD COVER/CONVECTION APPEARS SOME CLEARING
MAY MATERIALIZE OVER THE NEXT COUPLE OF HOURS IN THE WAKE OF THE
CONVECTION WITH ACTIVITY ACROSS THE NW AREAS ALREADY ON THE
DOWNWARD TREND IN MANY SPOTS.
&&
.AVIATION...
41 KT GUST RECORDED AT KFWA WITH A DEVELOPING CLUSTER OF STORMS.
THIS SHOULD DROP SE OF THE SITE AND NOT ANTICIPATING ADDITIONAL
ACTIVITY IN ITS WAKE...AT LEAST FOR A FEW HOURS UNTIL ATMOSPHERE
RECOVERS. WILL MONITOR TRENDS AT BOTH KSBN AND KFWA FOR ADDITIONAL
DEVELOPMENT INTO THIS EVENING BUT TIMING AND COVERAGE STILL
WARRANT HOLDING OFF ON ANYTHING MORE THAN VCTS OR VCSH AWAY FROM
THE DEPARTING CONVECTION IN THE FWA AREA.
IF A COMPLEX OF STORMS DEVELOPS UPSTREAM...ADDITIONAL CHANGES WILL
BE NEEDED TO CURRENT TAFS. NO DETAIL ADDED BEYOND 9Z ON THURS AS
CONVECTIVE EVOLUTION OF TONIGHTS ACTIVITY AND LOCATION OF SEVERAL
BOUNDARIES MAKES FOR A LOW CONFIDENCE FORECAST ATTM.
&&
.PREV DISCUSSION... /ISSUED 1043 AM EDT WED JUL 18 2012/
UPDATE...
GRIDS/ZONES UPDATED TO INCREASE POPS INTO THIS AFTERNOON AND
ADJUST TEMP TRENDS NORTH.
COMBINATION OF NEARLY STATIONARY FRONTAL BOUNDARY...NUMEROUS
OUTFLOW BOUNDARIES AND INCREASING INSTABILITY ACROSS THE AREA HAS
ALLOWED FOR A SLOW EXPANSION OF SHOWERS AND THUNDERSTORMS ACROSS
MAINLY NEAR THE INDIANA/MICHIGAN STATE LINE BACK INTO SOUTHERN
LAKE MICHIGAN AND NORTHERN ILLINOIS. SBCAPES IN EXCESS OF 1500
J/KG WERE IN PLACE BUT MEAGER LOW/MID LEVEL LAPSE RATES AND LITTLE
SHEAR WERE LIMITED OVERALL ORGANIZATION OF CONVECTION. BETTER
SHEAR WAS LOCATED ACROSS SOUTHERN WISCONSIN AHEAD OF AN MCV IN
MINNESOTA. SEVERAL INGREDIENTS ARE AVAILABLE FOR CONVECTION TO
BLOSSOM INTO THIS AFTERNOON ACROSS THE REGION. SOUNDINGS ARE NOT
INDICATING MUCH OF A EML AS HAS BEEN THE CASE THE PAST SEVERAL
DAYS...YET POTENTIAL FOR WET MICROBURSTS AND SMALL PROPAGATING
LINE SEGMENTS OF STORMS WILL BE POSSIBLE WITH BOUNDARY
INTERACTIONS LIKELY TO OCCUR. FOR THE TIME BEING ELIMINATED ANY
LAKE BREEZE EFFECT IN NW COUNTIES WITH CHAOTIC FLOW AND LACK OF
STRONGER HEATING LIKELY TO DISRUPT THESE PROCESSES.
WITH TRENDS UNDERWAY...FELT NEED TO INCREASE POPS FROM NORTH TO
SOUTH INTO EARLY AFTERNOON WHEN MOST FAVORABLE TIME FRAME FOR
CONVECTION ACROSS THE AREA WILL OCCUR. HAS HELD IN THE MID TO
UPPER CHC CATEGORY FOR NOW AND CONTINUED WITH SCT WORDING. SVR
THREAT MAY EXPAND WITH EYES MONITORING UPSTREAM CONVECTION ACROSS
WI/IL.
AS FOR TEMPS...FT WAYNE AND A FEW OTHER LOCATIONS HAVE ALREADY
CROSSED 90 DEGREES. LOCATIONS NORTH OF US-6 WHERE CONVECTION AND
CONVECTIVE DEBRIS EXIST...WERE COOLED OFF SOMEWHAT FOR HIGHS TODAY
WITH CONTINUED CONVECTION LIKELY TO HAMPER FURTHER HEATING. THAT
BEING SAID...EVEN A WINDOW OF 1 OR 2 HOURS COULD ALLOW A QUICK 10
DEGREE JUMP IN TEMPS IN LOCAL AREAS. NUDGED TEMPS DOWN A FEW
DEGREES NORTH BUT KEPT SPIRIT OF LAST FORECAST.
PREV DISCUSSION... /ISSUED 435 AM EDT WED JUL 18 2012/
SHORT TERM...
WEDNESDAY THROUGH FRIDAY MORNING...
SURFACE FRONTAL BOUNDARY HAS SAGGED SOUTH ACROSS THE NORTHERN 1/3
OF THE CWA THIS MORNING. OUTFLOW FROM CONVECTION OVER CENTRAL MI
HAS SURGED SOUTH AND TRIGGERED ELEVATED CONVECTION JUST TO THE
NORTH OF THE CWA. APPEARS THAT THE OUTFLOW IS DEEP ENOUGH TO FORCE
CONVECTIVE INITIATION AT OR NEAR THE CAP. WITH SUFFICIENT CAPE THE
CONVECTION DEEPENS RAPIDLY...BUT LACKING SUFFICIENT LOW LEVEL
MOISTURE DIES NEARLY AS FAST. THIS FEATURE...NOW OVER THE MI/IN
BORDER DOES NOT APPEAR TO BE ABLE TO TRIGGER MUCH CONVECTION AND
SUSPECT THAT ANY THAT DOES DEVELOP WILL LIKELY BE LIMITED TO THE
COUNTIES NEAR LM. FURTHER SOUTH THE CAP IS MUCH DEEPER AND THIS
SHOULD LIMIT THE SOUTHWARD PROGRESSION OF THE OUTFLOW.
THIS SETS THE STAGE FOR HIGH HEAT INDICES ACROSS THE SOUTHERN
TIER OF COUNTIES FOR THIS AFTERNOON. EXPECT TO SEE A DISTINCT
TEMPERATURE/HUMIDITY GRADIENT ALONG THE BOUNDARY. HAVE ISSUED A
HEAT ADVISORY FOR MAINLY THE SOUTHERN THIRD OF THE CWA BEGINNING
AT NOON TODAY AND CONTINUING THROUGH 7 PM. THIS WILL BE DEPENDENT
ON CONVECTION THAT DEVELOPS AND WOULD EXPECT TO SEE CONVECTIVE
INITIATION SOMEWHERE BETWEEN 16-19Z TODAY. IF ENOUGH CLOUD COVER
AND THUNDERSTORM OUTFLOW DEVELOP...THE HEAT INDICES COULD BE
REDUCED.
THE FRONT DOES NOT MOVE MUCH TODAY...AND APPEARS TO BE THE FOCUS
FOR CONVECTIVE DEVELOPMENT DURING THE DAY THURSDAY...AS MOISTURE
AND POSSIBLE LOW LEVEL FLOW INCREASES. HIGH RESOLUTION MODELS
SUGGEST A POTENTIAL FOR SEVERE WEATHER TO FORM ALONG THE SOUTHERN
PORTION OF THE CWA AS THE FRONT IS PUSHED NORTH. NOT MUCH SHEAR
AND GIVEN THE DRY NEAR SURFACE CONDITIONS...COULD BE ANOTHER ROUND
OF STRONG WINDS AS THE STORMS DEVELOP.
LONG TERM / FRIDAY THROUGH TUESDAY /...
MAIN FOCUS IN LONG TERM WILL BE ON TEMPERATURES AS WORSENING DROUGHT
CONDITIONS CONTINUE TO IMPACT RAIN CHANCES IN THE PERIOD. BROAD
UPPER LEVEL RIDGING BEGINS TO TAKE HOLD ON AREA AGAIN IN THE WAKE OF
DEPARTING FRONTAL BOUNDARY ON FRIDAY. NORTHERN STREAM FLOW AMPLIFIES
WITH UPPER RIDGE REMAINING ACROSS THE PLAINS INTO MID WEEK. WEST TO
EAST FRONTAL BOUNDARY PROGGED TO DROP SOUTH FROM LOWER MI BY LATE
MONDAY WITH ANOTHER WAVE MOVING THRU BY END OF LONG TERM. MODEL
AGREEMENT IS LACKING IN THIS PERIOD AND HESITANT TO BROADBRUSH LOW
CHANCE POPS OVER SEVERAL PERIODS GIVEN EXTREME DROUGHT CONDITIONS
AND POOR MODEL PERFORMANCE IN THIS TYPE OF PATTERN LATELY. SUSPECT
BEST CHANCES FOR ANY DECENT PRECIP WILL ONCE AGAIN REMAIN TO OUR
NORTH.
TEMPS ON FRIDAY AND SATURDAY WILL BE SLIGHTLY ABOVE NORMAL IN THE
MID TO UPPER 80S. AS RIDGE BEGINS TO AMPLIFY WITH 850MB TEMPS IN THE
18 TO 21C RANGE...SURFACE TEMPS WILL WARM BACK INTO THE UPPER
80S TO LOW 90S BY SUNDAY AND CONTINUE INTO MID WEEK. AT THIS
TIME...IT APPEARS THAT HOTTEST TEMPERATURES WILL REMAIN JUST TO THE
WEST OF THE AREA WITH RIDGE CENTERED OVER THE PLAINS. HAVE CONTINUED
TREND OF GOING A FEW DEGREES ABOVE ALL BLEND GUIDANCE GIVEN RECENT
COOL BIAS IN MAX TEMPS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR INZ013-015>018-020-
022>027-032>034.
MI...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ015-016-024-025.
LM...NONE.
&&
SHORT TERM...LEWIS
LONG TERM...OBERGFELL
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, Jul 18, 4:32 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 AM EDT WED JUL 18 2012 INZ013-015>018-020-022>027-032>034-OHZ015-016-024-025-190845- PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 432 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM TONIGHT WITH HEAT INDEX VALUES AROUND 100 DEGREES. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER...WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON WITH THE MAIN THREAT BEING WIND GUSTS AND HAIL. ISOLATED HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012-014-MIZ077>081-OHZ001-002-004-005-190845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 432 AM EDT WED JUL 18 2012 /332 AM CDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. IF THUNDERSTORMS DO OCCUR...ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-190845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP. SOME STORMS MAY PRODUCE WIND GUSTS TO 35 KNOTS...ESPECIALLY LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. IF STORMS DO OCCUR... WIND GUSTS OVER 35 KNOTS ARE POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 18, 12:53 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1253 PM EDT WED JUL 18 2012
INZ018-181715-
ALLEN IN-
1253 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL ALLEN COUNTY...
AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF FORT WAYNE...MOVING SOUTHEAST AT
20 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT WAYNE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4110 8493 4107 8516 4114 8523 4119 8520
4122 8507
TIME...MOT...LOC 1653Z 311DEG 15KT 4115 8514Special weather statement, Jul 18, 1:09 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 PM EDT WED JUL 18 2012
INZ018-OHZ015-181745-
ALLEN IN-PAULDING OH-
109 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN PAULDING AND EASTERN
ALLEN COUNTIES...
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WOODBURN AND ANTWERP...
PAYNE...
PAULDING...
HESSEN CASSEL AND CECIL...
ZULU...MAPLES AND EDGERTON...
TILLMAN AND TOWNLEY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4102 8455 4099 8478 4099 8480 4098 8481
4094 8506 4113 8518 4120 8493 4122 8459
TIME...MOT...LOC 1709Z 329DEG 19KT 4111 8497Special weather statement, Jul 18, 1:13 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
113 PM EDT WED JUL 18 2012
INZ018-024>026-181745-
ALLEN IN-HUNTINGTON IN-WABASH IN-WELLS IN-
113 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN WELLS...NORTHERN
HUNTINGTON...EASTERN WABASH AND SOUTHWESTERN ALLEN COUNTIES...
AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARKLE...
YODER...
HESSEN CASSEL...
POE...
POE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4081 8572 4101 8579 4101 8568 4100 8568
4100 8533 4109 8515 4095 8504 4083 8532
TIME...MOT...LOC 1713Z 312DEG 12KT 4094 8526Local storm report, Jul 18, 1:15 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 3 ENE WALLEN 41.18N 85.11W
07/18/2012 E0.88 INCH ALLEN IN TRAINED SPOTTER
&&
FISHERSpecial weather statement, Jul 18, 1:43 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM EDT WED JUL 18 2012
INZ018-026-027-181815-
ADAMS IN-ALLEN IN-WELLS IN-
143 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...NORTHERN
ADAMS AND SOUTHWESTERN ALLEN COUNTIES...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF OSSIAN...OR 7 MILES SOUTH OF
FORT WAYNE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OSSIAN AND HESSEN CASSEL...
POE...
MIDDLETOWN...HOAGLAND AND WILLIAMS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4097 8533 4102 8533 4105 8525 4093 8480
4092 8480 4082 8511
TIME...MOT...LOC 1743Z 307DEG 10KT 4097 8516Special weather statement, Jul 18, 1:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 PM EDT WED JUL 18 2012
INZ018-026-027-181815-
ADAMS IN-ALLEN IN-WELLS IN-
148 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS...NORTHERN
ADAMS AND SOUTHWESTERN ALLEN COUNTIES...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF OSSIAN...OR 7 MILES SOUTH OF
FORT WAYNE...MOVING SOUTHEAST AT 10 MPH.
NICKEL SIZED HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OSSIAN AND HESSEN CASSEL...
POE...
MIDDLETOWN...HOAGLAND AND WILLIAMS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4097 8533 4102 8533 4105 8525 4093 8480
4092 8480 4082 8511
TIME...MOT...LOC 1743Z 307DEG 10KT 4097 8516The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:08 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 52 min |
| Jul 17, 8:14 PM EDT | Special Weather Statement | IWX | Elkhart, LaPorte, Saint Joseph | 61 min |
| Jul 17, 8:31 PM EDT | Special Weather Statement | IWX | Steuben | 59 min |
| Jul 17, 8:45 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Steuben | 26 min |
| Jul 17, 8:59 PM EDT | Areal Flood Advisory | IWX | LaGrange, Steuben | 3 hr |
| Jul 18, 3:55 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 8 more | 13 hr |
| Jul 18, 12:41 PM EDT | Special Weather Statement | IWX | Wabash | 19 min |
| Jul 18, 12:53 PM EDT | Special Weather Statement | IWX | Allen | 22 min |
| Jul 18, 1:09 PM EDT | Special Weather Statement | IWX | Allen | 36 min |
| Jul 18, 1:13 PM EDT | Special Weather Statement | IWX | Huntington | 32 min |
| Jul 18, 1:22 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 38 min |
| Jul 18, 1:43 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Jul 18, 1:48 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Jul 18, 1:57 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Wells | 3 hr |
| Jul 18, 2:10 PM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Jul 18, 2:32 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay | 28 min |
| Jul 18, 2:44 PM EDT | Special Weather Statement | IWX | Pulaski | 31 min |
| Jul 18, 2:48 PM EDT | Special Weather Statement | IWX | Wabash | 27 min |
| Jul 18, 2:51 PM EDT | Special Weather Statement | IWX | Miami | 24 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 26 min |
| Jul 18, 3:18 PM EDT | Special Weather Statement | IWX | Wabash | 27 min |
| Jul 18, 3:42 PM EDT | Special Weather Statement | IWX | Blackford | 33 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | IWX | Cass, White | 59 min |
| Jul 18, 5:08 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 52 min |
| Jul 18, 6:05 PM EDT | Special Weather Statement | IWX | Fulton | 25 min |
| Jul 18, 6:12 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 30 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | IWX | Kosciusko | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.